advertisement
Question
Posted by: Desparate | 2008-12-22

Keeping awake at work

I am aged 61 and receive a monthly injection (20 mg Fluanaxol) at the local clinic. Day 3,4 and 5 after the injection I feel very sleepy at work. I cannot cope in trying to stay awake. Could a tablet do the same work to regulate the chemical imbalance? Another side effect: my calves are sore and I do not do any training. Could the Fluanaxol somehow build up over time? I take Slow-Mag. Other medications: Lithium 500mg daily and Larzactyl, 100mg daily. Omshenadrine when needed. I was diagnosed with schizophrenia, but now bipolar.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Fluanxol is prepared so as to very slowly release the medication you need, but not to cause a build-up beyond levels that are useful. . A clear diagnosis is important --- Fluanxol or some similar depot injection can be very valuable in treating schizophrenia, especially if one might at times be forgetful in taking tablets regularly. Such meds can also at times be given by mouth. I haven't come across sore calves with Fluanxol, though it might just theoretically be possible --- but that would be best to discuss with the doctor(s) treating you. Orphenadrine can help to reduce any side-effects you might have from Fluanxol or Largactil, or both of these. Largactil might also make someone feel tired, depending on when in the day you take it. If you're taking it in the morning, it might be worth trying whether this is better if you took it at night.
Lithium is only used to treat Bipolar Disoder. I have never come across schizophrenia and bipolar disorder active in the same person at the same time, so it would be wise to try to arrange, once the holiday season is over, for a fresh, re-assessment of the diagnosis and treatment.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement